Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Increased Anxiety

I increased my Zoloft last night from 75mg to 100mg, and within 1 hour of taking it I started to get very anxious and had a few mild panic attacks, is this normal?
12 Responses
675718 tn?1530036633
I take Zoloft 100mg. in the am it might not be for you :)
Avatar universal
I am starting to wonder, I was on zoloft for 12 years had to stop last Aug/Sept as it pooped out on me. My Doc thought with this long of a break we should try it again!!
6579347 tn?1388505968
It's not uncommon to experience an increase in possible side effects (including increased anxiety) when someone ups their dosage.  Keep in touch with your doctor about your symptoms.  Are you taking anything else as a "rescue" type of Rx when the anxiety gets bad?
480448 tn?1426952138
It IS common to experience a reemergence of the "start up" side effects after a dosage increase, but it also sounds like your symptoms could be largely hormonal, as you consistently report a surge in anxiety around your menses.  Are you on any kind of hormonal birth control?  If not, have you discussed that with your doctor?  

I'm wondering if you perhaps could have PMDD?  Read this link and see what you think...

http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0004461/

If you think it's plausible that you could be dealing with some level of PMDD, you need to talk to your OB.  Many times, the treatment for PMDD is an antidepressant, so in a sense, if the period is causing some of your anxiety, you're on the right track, I just personally would have liked to have seen you try the Lexapro versus the Zoloft (just my opinion).  

Also, sometimes (not uncommonly actually), people who once tolerated a certain medication pretty well, have a much harder time adjusting to it during subsequent courses of treatment.  That happened to me with Lexapro.  I just could NOT tolerate it when I tried to go back on it after years being off.

So, how long all together have you been back on the Zoloft?  Are you feeling ANY better overall, minus the possible hormonal symptoms?  Like I said, if you haven't, I would absolutely discuss the possibility that your cycle is a BIG culprit with your OB.  You definitely have several treatment options if that's the case.  Keep us updated, okay?

Hang in there!
Avatar universal
Thank you so much for the help, my Dr wants me to watch the symptoms and when it happens. I am not on any form of birth control and have not been for years (12). My panic attacks anxiety kind of started around the time I was started on depo!!
I have been back the zoloft since March 29th. I was feeling better the first few weeks then I am now!! I know I really need to give it time but yet I feel like if I give it time and it does not work then I felt awful for a month for nothing!!
I do have xanex when needed but really hate to take it, and take ambian at night for sleep!!

Avatar universal
Thank you, I do have xanex but I hate taking it if I don't need too!!
Avatar universal
I read that,now it says 5-11 before and mine seems to happen during!! Do you think it still could be?
Avatar universal
So the question of the hour is do i stay on the zoloft and pray that is works or stop it and start the lexapro?
480448 tn?1426952138
If your symptoms are hormonal in nature, they don't have to actually BE PMDD, it was just one example.  It sounds very much like your cycles exacerbate your anxiety.

You haven't been on the Zoloft long enough yet to really give it enough time, and I always recommend people exhaust ALL possibilities with ONE med before moving onto another, but since you've just come off Zoloft not too long ago because it wasn't as effective, I would think it would be okay if you wanted to switch to the Lexapro.  Just my unofficial opinion of course.  You could give it another week or so.  The only thing with waiting is, ideally, you'll need to be tapered off the Zoloft then started on the Lexapro.

Maybe set a time limit, another 1-2 weeks and communicate to your doc that if you don't at least start seeing SOME improvements, you'd like to move on to the Lexapro?
Avatar universal
Since it has only been a few weeks, can I stop one and start the other?
480448 tn?1426952138
Some docs will tell you that's okay, but optimally, you should taper off one and then start the other.  It will cut down on side effects and eliminate confusion of trying to figure out which med is causing an issue (if any).
Avatar universal
Thanks again for chatting with me it really helps, so I am making the change from zoloft to lexapro, I talk to the pharmacy and he said go ahead and make the change, so last night I took 5 of lexapro slept great but woke up a little anxious this am, I am guessing it's because of no zoloft but I know I can do this!!
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?